MAUDE Adverse Event Report: STRYKER GMBH LAG SCREW GAMMA4 Ø10.5X110MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LAG SCREW GAMMA4 Ø10.5X110MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81600110S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during an operation on (b)(6) 2025, the surgeon encountered a few difficulties when fitting the nail ref.(b)(4).Apparently, the cephalic screw did not fit into the nail." "mini-abutment of a very complex epiphyseal-diaphyseal fracture.Complex epiphyseal-diaphyseal fracture.Opening of the fascia lata.Drilling of the greater trochanter.Placement of reaming guide nail.Reaming to diameter 13 diaphyseal and 14 metaphyseal.Placement of a nail diameter 10, 125° cervical angulation, 240 length.Placement of the cervical guide pin, which will be checked from front and side.Cervical reaming.Measure length back to 110.Place cervical screw length 110 which will be locked.Place distal screw length to 37.5.Scopic check: technical incidence, given the eccentricity of the cervical screw to the nail.Attempt to reduce the osteosynthesis using the same material was unsuccessful.Patient's current condition: longer operating time (60 min).Actions taken in hospital to manage patient: change of equipment and cerclage of fracture site.Nail length 260, diameter 10, angulation 125°.Placement of guide wire, checked from front and side.Bore length 110.Locked 110 screw in place.Placement of distal screw freehand technique.Scopic control reassuring.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that: "during an operation on (b)(6) 2025, the surgeon encountered a few difficulties when fitting the nail ref.8425-0240s.Apparently, the cephalic screw did not fit into the nail." "mini-abutment of a very complex epiphyseal-diaphyseal fracture.Complex epiphyseal-diaphyseal fracture.Opening of the fascia lata.Drilling of the greater trochanter.Placement of reaming guide nail.Reaming to diameter 13 diaphyseal and 14 metaphyseal.Placement of a nail diameter 10, 125° cervical angulation, 240 length.Placement of the cervical guide pin, which will be checked from front and side.Cervical reaming.Measure length back to 110.Place cervical screw length 110 which will be locked.Place distal screw length to 37.5.Scopic check: technical incidence, given the eccentricity of the cervical screw to the nail.Attempt to reduce the osteosynthesis using the same material was unsuccessful.Patient's current condition: longer operating time (60 min).Actions taken in hospital to manage patient: change of equipment and cerclage of fracture site.Nail length 260, diameter 10, angulation 125°.Placement of guide wire, checked from front and side.Bore length 110.Locked 110 screws in place.Placement of distal screw freehand technique.Scopic control reassuring.".
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections: please refer to sections d9 the device was returned and h6 (method, results and conclusion codes).The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned screw could be confirmed based on the catalog # and the lot # marked.The tip of the screw, heavily worn out and deformed, show signs of positioning failure resulting from previous misdrilling.This statement could be confirmed by the damage observed on the outside of the lag screw hole of the nail.The parallel scratches observed on the screw shaft are a normal sign of friction against bone and the nail during the implantation.It is not possible to insert the lag screw into the nail when the set screw is fully tightened.As a reminder, the lag screw must be implanted and correctly positioned before inserting the set screw.The set screw was removed from the nail for the inspection, and it was confirmed that, without the set screw, the lag screw could be inserted into the nail without any problems.The set screw was then tightened and the lag screw remained locked as intended.Therefore, it could be confirmed that the implants are fully functional.Based to the investigation, the main cause was attributed to a user-related issue.Damage on the nail and on the lag screw indicate that the lag screw was first inserted outside the nail, followed by the insertion of the lag screw and the distal locking screw.After realizing that the lag screw was misaligned, the user most likely removed it and tried to reinsert it with the correct alignment.However, without removing the set screw.With the set screw still in place, it was not possible to insert the lag screw correctly into the nail.As a reminder, the instructions for use and the operative technique clearly state that: "during the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for precise positioning and fixing are secure.Prior to skin incision, check the position of the lag screw sleeve and the projected trajectory of the lag screw (i.E.One shot device).If the position of the sleeve assembly has to be corrected afterwards, the tissue pressure may lead to mal-alignment and misdrilling.The lag screw assembly is now passed over the precision pin¿ and inserted to its desired position under x-ray monitoring.Do not engage the set screw prior to proper lag screw placement.This ensures that the set screw is not protruding into the lag screw bore hole and damaged during the procedure." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LAG SCREW GAMMA4 Ø10.5X110MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21858197
Report Number0008031020-2025-00724
Device Sequence Number20010891
Product Code HSB
UDI-Device Identifier07613327511055
UDI-Public(01)07613327511055(17)340630(10)K1C6BE6
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81600110S
Device Lot NumberK1C6BE6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer05/20/2025
08/13/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/17/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown